Psycho-Babble Medication Thread 1114264

Shown: posts 1 to 18 of 18. This is the beginning of the thread.

 

Mom switching to rexulti

Posted by linkadge on March 25, 2021, at 18:46:14

My mother is in a bad state with bipolar depression. She is currently on risperdal and valproate. The risperdal (in my opinion) isn't the best choice. The psychiatrist decided to try Rexulti which (in my opinion) isn't a bad idea.

I'm hoping some of the dopamine 'modulating' effect and 5-ht1a agonism might help her anxiety / depression.

I will keep you updated. She's been battling for almost a year now.

Linkadge

 

Re: Mom switching to rexulti

Posted by rjlockhart37 on March 25, 2021, at 21:52:38

In reply to Mom switching to rexulti, posted by linkadge on March 25, 2021, at 18:46:14

that sounds good, rexulti has been advertised and it pulls you out of slumps. I read that it moduates nuerotransmitters for depression or (bipolar depression)

 

Re: Mom switching to rexulti

Posted by Christ_empowered on March 25, 2021, at 23:41:49

In reply to Re: Mom switching to rexulti, posted by rjlockhart37 on March 25, 2021, at 21:52:38

thank goodness. i was briefly on risperidone and depakote for my...affliction...and a switch to aripiprazole helped -tremendously- . now, of course, i've also dropped the depakote (note: trileptal was less mind numbing, for me, thank depakote...and it didn't trigger eps the way depakote+neuroleptics did).

no experience with rexulti, but I think it may be better than Abilify for depressive states, if I remember correctly. less akathisia, also.

at any rate: good news, please keep us posted, if you feel like it.

 

Re: Mom switching to rexulti

Posted by linkadge on March 26, 2021, at 6:25:06

In reply to Re: Mom switching to rexulti, posted by Christ_empowered on March 25, 2021, at 23:41:49

Yeah, I'm hoping some of the dopamine stabilizing effects will restore some pleasure. I briefly took risperidone and found it quite depressing.

Linkadge

 

Re: Mom switching to rexulti

Posted by undopaminergic on March 26, 2021, at 8:13:19

In reply to Re: Mom switching to rexulti, posted by linkadge on March 26, 2021, at 6:25:06

> Yeah, I'm hoping some of the dopamine stabilizing effects will restore some pleasure.
>

Pramipexole remarkably restored pleasure for me. It's the only drug that had an anti-anhedonic effect on me.

It also enhanced both sight and sound for me. Colours were more vivid and music sounded better.

A kind of tolerance developed, that did not reverse with abstinence. Or maybe it's worth trying again, now after more than 10 years.

-undopaminergic

 

Re: Mom switching to rexulti

Posted by linkadge on March 27, 2021, at 7:39:29

In reply to Re: Mom switching to rexulti, posted by undopaminergic on March 26, 2021, at 8:13:19

Yeah, I know that abilify is associated with some of 'compulsive' (i.e. gambling) side effects as is mirapex. However, the dopamine agonist effects are mostly presynaptic.

Really, she just needs a bit of stabilization that doesn't leave her anhedonic.

Linkadge

 

Re: Meh...

Posted by linkadge on March 31, 2021, at 17:57:40

In reply to Re: Mom switching to rexulti, posted by linkadge on March 27, 2021, at 7:39:29

So far not great....

She's still anxious as f*ck. Holy crap, I wish they would prescribe real meds for anxiety.

Linkadge

 

Re: Meh...

Posted by rjlockhart37 on March 31, 2021, at 19:45:48

In reply to Re: Meh..., posted by linkadge on March 31, 2021, at 17:57:40

yeah alot of doctors tend to avoid benzo's (like you said real meds for anxiety) and make it up with offlabel drugs. Back in the 1960s and 70s benzos were common and easy to get a script

maybe they can add gabapentinpoids like nuerontin or lyrica for anxiety

 

Re: Meh...Akathasia = Anxiety!! linkadge

Posted by jay2112 on March 31, 2021, at 20:40:08

In reply to Re: Meh..., posted by linkadge on March 31, 2021, at 17:57:40

> So far not great....
>
> She's still anxious as f*ck. Holy crap, I wish they would prescribe real meds for anxiety.
>
> Linkadge

Ok...30 year BP2'er here. Doctors just don't get the MOST fricken, horrible side effect of antipsychotics are akathasia, ESPECIALLY Rexulti!!!! It is the cousin of abilify, king of akathasia!! Akathasia presents as the worst of anxiety. For me, a clonidine is AMAZING to zap the akathasia. Akathasia is cruel, and doctors don't pay anywhere near enough attention!!! With the clonidine, Cogentin should also be an option....but it is less effective.

Get your Mom on an anti-akathasia med ASAP!!

Jay

 

Re: Mom switching to rexulti

Posted by Lamdage22 on April 1, 2021, at 3:42:36

In reply to Mom switching to rexulti, posted by linkadge on March 25, 2021, at 18:46:14

Yeah, anxiety is really a tough one. I am hoping that Aloradine turns out to be good. I found that Zyprexa is good for anxiety but it is a really big gun with side effects.

 

Re: Mom switching to rexulti

Posted by Lamdage22 on April 1, 2021, at 3:47:03

In reply to Re: Mom switching to rexulti, posted by Lamdage22 on April 1, 2021, at 3:42:36

The worst is weight gain. However you may be able to counteract with Metformin. Also I found genuine vanilla to be quite helpful. I am losing weight which seemed impossible

 

Re: Meh...Akathasia = Anxiety!!

Posted by linkadge on April 1, 2021, at 17:56:30

In reply to Re: Meh...Akathasia = Anxiety!! linkadge, posted by jay2112 on March 31, 2021, at 20:40:08

It could be akathesia, but to be honest, her anxiety was just as bad before the rexulti. It certainly could be causing akathesia. On the other hand, it just may not be effectively addressing her anxiety.

I just wish they would give her low dose nortriptyline or imipramine. Surely she wouldn't go manic on 10mg with a gram of depakote.

I tend to think that mania / hypomania is the least of our problems now. So what if you have a little mania. It's easy to fix.

Linkadge

 

Re: Meh...Akathasia = Anxiety!!

Posted by Christ_empowered on April 1, 2021, at 20:03:28

In reply to Re: Meh...Akathasia = Anxiety!!, posted by linkadge on April 1, 2021, at 17:56:30

i read some pubmed stuff, and some 'experts' seem to think that the problem with switching from most neuroleptics to D2 partial agonists is...

well, more dopamine. lol. there's also a strong psychological component to going from a true dopamine blockade (and risperidone is the -least- atypical atypical out there) to a less pronounced neuroleptic/tranquilizing effect. -ugh-

can they just give her some neurontin or lyrica? i mean...that seems like a quick and easy, more humane solution than forever switching out the neuroleptic or ramping up the anticonvulsant. benzodiazepine, maybe? or is that a no go where you are?

sorry about all this. :-(

 

Re: Meh...Akathasia = Anxiety!!

Posted by linkadge on April 2, 2021, at 17:04:08

In reply to Re: Meh...Akathasia = Anxiety!!, posted by Christ_empowered on April 1, 2021, at 20:03:28

She's already on a crapload of stuff...

- Depakote 750mg - 1000mg
- Rexulti 1mg
- Lyrica 100mg
- Lorazepam 3mg
- Zopiclone 7.5mg
- Melatonin 10mg

As well as meds for hypertension, and OTC stuff for pain. She is only 72. She was fine last year until a relapse (brought on by some sort of infection). She has had recurrent urinary tract infections over the past year. She seems to get worse when they come back. She has another test in a few days - it may have returned.

I dunno. She just lies on the couch most of the day. She goes outside for maybe 20-30 minutes. Then she complains of anxiety, headaches etc.

To be honest, I've never seen her 'manic'. She's been out of control (off the deep end) a few times when she's gone off stuff, but never euphoric. She's depressed 99% of the time.

Linkadge

 

Re: Meh...Akathasia = Anxiety!!

Posted by Christ_empowered on April 2, 2021, at 22:51:17

In reply to Re: Meh...Akathasia = Anxiety!!, posted by linkadge on April 2, 2021, at 17:04:08

i wouldn't take 2 neuroleptics. especially an older lady. especially with depakote. and 2 d2 partial agonists, at the same time? -eek-

has she ever tried lamictal and/or trileptal, instead of depakote? or maybe just an adequate dosage of 1 atypical tranquilizer, no anticonvulsant? i dunno. sorry this is happening. :-(

 

Re: Meh...Akathasia = Anxiety!!

Posted by linkadge on April 3, 2021, at 10:50:32

In reply to Re: Meh...Akathasia = Anxiety!!, posted by Christ_empowered on April 2, 2021, at 22:51:17

Yeah, I'd like to see her on less depakote.

Linkadge

 

Re: Meh...Akathasia = Anxiety!! linkadge

Posted by jay2112 on April 3, 2021, at 19:07:44

In reply to Re: Meh...Akathasia = Anxiety!!, posted by linkadge on April 3, 2021, at 10:50:32

I know this sounds lame...but an SRI + increased Lyrica, and possibly a benzo? And, what other non-mental health meds is she on? I personally have had problems with major anxiety and blood pressure pills.

Jay

 

Re: Meh...Akathasia = Anxiety!!

Posted by linkadge on April 4, 2021, at 14:04:58

In reply to Re: Meh...Akathasia = Anxiety!! linkadge, posted by jay2112 on April 3, 2021, at 19:07:44

They won't give her any antidepressants because she is 'bipolar'. However, she doesn't fit the typical definition of bipolar. She is taking a calcium channel blocker and an ACE inhibitor. I wonder about the calcium channel blocker.

Linkadge


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.